MAUDE Adverse Event Report: STRYKER SPINE-FRANCE MANTIS CANNULATED POLYAXIAL SCREW 6.5 X 40 MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-FRANCE MANTIS CANNULATED POLYAXIAL SCREW 6.5 X 40 MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 48285640
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 08/02/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; on (b)(6) 2015, the patient underwent the surgery (t11-12-l1-3-4, l2 vertebroplasty).On (b)(6) 2016, the patient underwent the removing surgery.The surgeon found that the screw shaft was broken(l4 right).Therefore the surgeon removed the screw and broken piece.
 
Additional Manufacturer Narrative
Type of reportable event: malfunction.Method: visual analysis, device history review, complaint history review, risk assessment; result: the broken screw was visual inspection and was confirmed to be fractured into two pieces.Fractured piece was returned.No relevant manufacturing issues were found upon dhr review.The event was identified during the removal of the implants after the patient fused.The surgical technique states that the expected life of spinal implant components is finite.These components are made of foreign materials which are placed within the body for the potential fusion of the spine and reduction of pain.Conclusion: the probable root cause of this event is fatigue due to finite expected life of implants.
 
Event or Problem Description
It was reported that; on (b)(6) 2015, the patient underwent the surgery (t11-12-l1-3-4, l2 vertebroplasty).On (b)(6) 2016, the patient underwent the removing surgery.The surgeon found that the screw shaft was broken (l4 right).Therefore the surgeon removed the screw and broken piece.

Brand Name
MANTIS CANNULATED POLYAXIAL SCREW 6.5 X 40 MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5903424
Report Number0009617544-2016-00352
Device Sequence Number493345
Product Code MNH
UDI-Device Identifier04546540514561
UDI-Public(01)04546540514561
Combination Product (Y/N)N
PMA/510(K) Number
K061813
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48285640
Device Lot Number140329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/25/2016
Supplement Report FDA Received Date11/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age16 YR